Alert archive / Indiana / Small Craft Advisories in 2014
Small Craft Advisory 9, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 23, 2014, 11:07 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2014, 11:07 AM EST (16:07 UTC)
- Expired
- Jan 24, 2014, 4:41 AM EST
- In force
- 18 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
020 WHUS73 KIWX 231607 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1107 AM EST THU JAN 23 2014 LMZ043-046-240015- /O.EXP.KIWX.GL.W.0004.000000T0000Z-140123T1600Z/ /O.NEW.KIWX.SC.Y.0009.140123T1607Z-140124T1200Z/ /O.CON.KIWX.GL.W.0005.140124T1200Z-140125T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1107 AM EST THU JAN 23 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 11 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. THE GALE WARNING IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 11 PM EST FRIDAY. * WINDS: WEST NORTHWEST 15 TO 25 KNOTS. SOUTHWEST GALES TO 45 KNOTS FRIDAY...DECREASING FRIDAY NIGHT. * WAVES: IN ICE FREE AREAS... 8 TO 12 FEET TODAY... 5 TO 10 FEET FRIDAY AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
176 WHUS73 KIWX 232238 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 538 PM EST THU JAN 23 2014 LMZ043-046-240645- /O.CON.KIWX.SC.Y.0009.000000T0000Z-140124T1200Z/ /O.CON.KIWX.GL.W.0005.140124T1200Z-140125T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 538 PM EST THU JAN 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 11 PM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 11 PM EST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. * WINDS: WEST 15 TO 20 KNOTS BACKING SOUTHWEST AFTER MIDNIGHT. SOUTHWEST WINDS RAMP TO 35 KNOT GALES BY FRIDAY AFTERNOON WITH FREQUENT GUSTS OF 40 TO 45 KNOT GALES FRIDAY. WINDS DIMINISH SLIGHTLY FRIDAY NIGHT AND VEER NORTHWEST BY DAYBREAK SATURDAY. THERE IS THE POTENTIAL FOR GALE FORCE GUSTS AGAIN ON SATURDAY. * WAVES: IN ICE FREE AREAS...4 TO 9 FEET TONIGHT. GENERALLY 5 TO 10 FEET FRIDAY AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
764 WHUS73 KIWX 240358 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1058 PM EST THU JAN 23 2014 LMZ043-046-241200- /O.CON.KIWX.SC.Y.0009.000000T0000Z-140124T1200Z/ /O.CON.KIWX.GL.W.0005.140124T1200Z-140125T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1058 PM EST THU JAN 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 11 PM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 11 PM EST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. * WINDS: WEST 15 TO 20 KNOTS BACKING SOUTHWEST BY DAYBREAK. SOUTHWEST WINDS THEN RAMP TO 35 KNOT GALES BY FRIDAY AFTERNOON WITH FREQUENT GUSTS OF 40 TO 45 KNOT GALES FRIDAY. WINDS DIMINISH SLIGHTLY FRIDAY NIGHT AND VEER NORTHWEST BY DAYBREAK SATURDAY. THERE IS THE POTENTIAL FOR GALE FORCE GUSTS AGAIN ON SATURDAY. * WAVES: IN ICE FREE AREAS...4 TO 8 FEET TONIGHT. GENERALLY 5 TO 10 FEET FRIDAY AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
948 WHUS73 KIWX 240941 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 441 AM EST FRI JAN 24 2014 LMZ043-046-241745- /O.CAN.KIWX.SC.Y.0009.000000T0000Z-140124T1200Z/ /O.EXT.KIWX.GL.W.0005.140124T0941Z-140125T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 441 AM EST FRI JAN 24 2014 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. * WINDS: SOUTHWEST GALES INCREASING TO 45 KNOTS THIS AFTERNOON. * WAVES: IN ICE FREE AREAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 10:49 AM EST, 18 minutes earlier.
Area forecast discussion, Jan 23, 10:49 AM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1049 AM EST THU JAN 23 2014
.SYNOPSIS...
ISSUED AT 334 AM EST THU JAN 23 2014
AN ARCTIC HIGH PRESSURE SYSTEM WILL MOVE SOUTHEAST FROM THE
NORTHERN PLAINS THIS MORNING TO THE GULF COAST STATES BY FRIDAY
MORNING CAUSING BITTER COLD IN OUR AREA. LAKE EFFECT SNOW SHOWERS
WILL CONTINUE TODAY... MAINLY ACROSS SOUTHWESTERN MICHIGAN AND
FAR NORTHERN INDIANA. THE LAKE EFFECT SNOW SHOWERS WILL END
TONIGHT AS WINDS BECOME SOUTHWESTERLY.
&&
.UPDATE...
ISSUED AT 1033 AM EST THU JAN 23 2014
AN ARCTIC AIR WAS SPREADING BACK ACROSS THE AREA THIS MORNING
CAUSING LAKE EFFECT SNOW SHOWERS AND COLD WIND CHILLS. EXPECT LAKE
EFFECT SNOW SHOWERS TO UNDULATE OVER SOUTHERN LAKE MICH...MOVING
WEST LATE THIS MORNING...AND THEN BACK EAST BY LATE THIS AFTERNOON
AND EARLY TONIGHT AS LOW LEVEL WINDS BECOME WEST AHEAD OF ANOTHER
SYSTEM. HAVE ADJUSTED THE TIMING OF THE WINTER WEATHER ADVISORY TO
MATCH THESE EXPECTATIONS. THERE WILL BE A LULL IN SNOW SHOWERS FOR
A FEW HOURS BEFORE THE BANDS TRANSLATE BACK EAST. WPC HIGH RES
MODELS CONTINUE TO HAVE A PRONOUNCED EAST BIAS WITH THE SNOW
SHOWERS... HOWEVER...USED 12K NAM 900 MB FLOW WHICH WORKED WELL
DURING THE LAST EVENT IN THIS PATTERN. ALSO...REVAMPED THE WINTER
WEATHER HEADLINES TO EXTEND THE WIND CHILL ADVISORY THOUGH FRIDAY
MORNING OVER BASICALLY THE SW 2/3RD OF THE AREA AS TEMPS AND WINDS
CHILLS HAVE BEEN SLOWER TO RISE AS EARLIER EXPECTED.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 334 AM EST THU JAN 23 2014
ANOTHER SURGE OF ARCTIC AIR MOVG INTO THE AREA THIS MORNING. CORE
OF COLD AIR WILL PASS OVER THE CWA DURING THE DAY SO LITTLE TEMP
RECOVERY EXPECTED WITH HIGHS ONLY 5-10 SOUTH AND 10-15 IN THE LAKE
EFFECT PLUME ACROSS THE N-NE. WILL LEAVE GOING WINTER WX ADVISORY
FOR COMBINATION OF SNOW/BLOWING SNOW AND BITTER WIND CHILLS IN
PLACE FOR THIS MORNING. MAIN THREAT IS WIND CHILLS EAST/SOUTH
PORTION OF CWA WITH SNOW MORE OF A PROBLEM OVER SW MI AND MGC-SBN-
EKM AREAS IN NRN INDIANA. SURFACE OBS/COMPOSITE RADAR INDICATING
MESO-LOW OVER NERN LAKE MICHIGAN WHICH HIGHRES MODELS PICKED UP
ON... THOUGH PSBLY NOT TO ITS FULL EXTENT. THIS FEATURE IS FCST TO
GRDLY WEAKEN AS IT DRIFTS SOUTH DOWN THE ERN PORTION OF THE LAKE
TODAY. STILL IT WILL PRBLY REMAIN SUFFICIENTLY IN TACT TO ENHANCE
CONVERGENCE OVER SERN LAKE MICHIGAN TODAY RESULTING IN SOME
HEALTHY SNOW BANDS GIVEN THE EXTREME LAKE INDUCED INSTABILITY IN
PLACE. BUMPED UP AMOUNTS INTO 3-5" RANGE ACROSS BERRIEN/WRN CASS
COUNTIES FOR TODAY WITH LOCALLY HIGHER AMOUNTS PSBL IF BAND
STALLS. PREVIOUS END TIME FOR ADVISORY IN THE LAKE EFFECT AREA
LOOKED A LITTLE EARLY AND EXTENDED IT A FEW HOURS.
RIDGE WILL MOVE ACROSS THE AREA THIS EVE RESULTING IN DIMINISHING
WINDS AND CLEARING SKIES ALLOWING TEMPS TO DROP TO 5-10 BELOW.
ALTHOUGH WINDS WILL DIMINISH IN THE EVE...GRADIENT SUFFICIENT TO
MAINTAIN A BREEZE... WHICH WILL STRENGTHEN LATE TONIGHT AS THE
STRONG RIDGE MOVES S-SE INTO THE SERN CONUS. WIND CHILLS EXPECTED TO
BE IN THE 15-25 BLO RANGE MOST OF THE NIGHT REQUIRING A WIND CHILL
ADVISORY WHICH EXTENDS INTO FRI MORNING.
&&
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 334 AM EST THU JAN 23 2014
HARSH WINTER WEATHER CONDITIONS WILL PERSIST THROUGH THE PERIOD AS
LARGE SCALE REGIME REMAINS UNCHANGED WITH DEEP EASTERN CONUS UPPER
TROUGH SANDWICHED BETWEEN WEST COAST AND NORTH ATLANTIC RIDGES.
TEMPERATURES WILL BRIEFLY RISE INTO THE UPPER TEENS TO MID 20S
FRIDAY INTO FRIDAY NIGHT AS WSW GRADIENT FLOW TIGHTENS IN RESPONSE
TO INCOMING HEIGHT FALLS. 925 MB GEOSTROPHIC WINDS STILL MODELED TO
INCREASE TO AROUND 50 KTS. THERMAL MIXING IN WAA/ISENTROPIC ASCENT
REGIME LIKELY TO BE JUST SHY OF THIS LEVEL (950 MB ISH) FOR THE MOST
PART WITH GUSTS IN THE 35-45 MPH RANGE EXPECTED. THIS WILL NO DOUBT
CREATE SOME BLOWING/DRIFTING SNOW IN RURAL/OPEN AREAS LATER FRIDAY
MORNING THROUGH FRIDAY EVENING. LEAD PV ANOMALY AND ARCTIC FRONT IN
LEFT EXIT PORTION OF STRONG 140-160 KT UPPER JET DROPPING OUT OF
CENTRAL CANADA WILL BRING ANOTHER ROUND OF ACCUMULATING SNOW TO THE
LOCAL AREA FRIDAY NIGHT INTO EARLY SATURDAY. A QUICK 2 TO 3 INCHES
EXPECTED AS SYSTEM WILL ACTUALLY HAVE SOME MOISTURE TO WORK WITH PER
2-3 G/KG TAP ON 285K SFC WHERE THERE WILL BE 30+ KTS OF SYSTEM
RELATIVE CROSS ISOBARIC FLOW. DEEP CYCLONIC FLOW ON SOUTHWEST FRINGE
OF SOUTHEAST CANADA PARENT CYCLONE WILL RESULT IN AREAS OF BLOWING
SNOW AND LAKE EFFECT SHOWERS SATURDAY WITH FALLING TEMPS.
GUIDANCE CONTINUES TO BE ALL OVER THE PLACE WITH TRACK/STRENGTH OF
NEXT CLIPPER SYSTEM TO PROPAGATE SOUTHEAST ALONG LEFTOVER BAROCLINIC
ZONE SUNDAY. 00Z OP ECMWF 14-15 MB STRONGER WITH SFC REFLECTION DUE
TO MORE AMPLIFIED/SHARPER UPPER LEVEL SHORTWAVE...AND AS A RESULT
MUCH FARTHER NORTH WITH SFC LOW TRACK THROUGH CENTRAL MI (GFS
THROUGH CENTRAL INDIANA). REGARDLESS OF THE TRACK CONFIDENCE
CONTINUES TO INCREASE THAT ISENTROPIC LIFT/WAA/FGEN BAND OF PCPN
WILL AT LEAST LIFT ENE THROUGH THE AREA ON SUNDAY WITH SOME SNOW
ACCUMULATION. AS ALWAYS...SNOWFALL AMOUNTS AND IMPACTS WILL BE
DEPENDENT ON THE TRACK AND STRENGTH OF SYSTEM WITH A NARROW BAND OF
3-5" POSSIBLE ALONG/NORTH OF TRACK. SEVERAL GFS ENSEMBLE MEMBERS ARE
SHOWING A MORE AMPED SOLUTION SIMILAR TO THE ECMWF WHICH WOULD FAVOR
BETTER CHANCES FOR DECENT SNOW ACCUMULATIONS ACROSS THE NORTHERN
HALF OF THE IWX CWA FOLLOWED BY STRONG WINDS/SIG BLOWING SNOW. STAY
TUNED...
A REINFORCING SHOT OF BITTERLY COLD ARCTIC AIR AND DANGEROUS WIND
CHILLS ARE EXPECTED BEHIND THIS SYSTEM EARLY NEXT WEEK.
&&
.AVIATION...FOR THE 12Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 619 AM EST THU JAN 23 2014
LAKE EFFECT SHSN SHOULD CONT TO IMPACT SBN WITH IFR CONDITIONS
MUCH OF THE DAY. MESO-LOW DROPPING SOUTH ALONG ERN SHORE OF LAKE
MICHIGAN EXPECTED TO CAUSE HEAVIER BANDS TO IMPACT SBN THIS AFTN.
VFR CONDITIONS HAVE PREVAILED AT FWA MUCH OF THE NIGHT. MODELS
APPEAR TO BE OVERDOING LOW LEVEL MOISTURE IN ARCTIC AIRMASS. VFR
CONDITIONS SHOULD CONT AT FWA THIS MORNING BUT AS STRONGER LAKE
EFFECT BANDS MOVES INTO THE AREA... SOME MVFR CONDITIONS SHOULD REACH
FWA BY THIS AFTN. RIDGE WILL MOVE ACROSS THE AREA THIS EVE
CAUSING LAKE EFFECT TO END WITH CLEARING OF LOW CLOUDS AND WINDS
BACKING TO SWLY.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND CHILL ADVISORY UNTIL 1 PM EST /NOON CST/ FRIDAY FOR
INZ012>018-020-022>027-032>034.
WIND CHILL ADVISORY FROM 7 PM EST /6 PM CST/ THIS EVENING TO 1
PM EST /NOON CST/ FRIDAY FOR INZ003>009.
WINTER WEATHER ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING
FOR INZ003>005.
MI...WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST FRIDAY
FOR MIZ077>081.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR MIZ077-
078.
OH...WIND CHILL ADVISORY UNTIL 1 PM EST FRIDAY FOR OHZ015-016-024-025.
WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST FRIDAY
FOR OHZ001-002-004-005.
LM...GALE WARNING UNTIL 11 AM EST THIS MORNING FOR LMZ043-046.
GALE WARNING FROM 7 AM TO 11 PM EST FRIDAY FOR LMZ043-046.
&&
UPDATE...SKIPPER
SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...STEINWEDEL
AVIATION...JT
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jan 23, 4:24 AM EST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 424 AM EST THU JAN 23 2014 INZ005>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-005- 015-016-024-025-240930- ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL- FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-ST. JOSEPH MI-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY... FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD... DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA... VAN WERT...DELPHOS...LIMA 424 AM EST THU JAN 23 2014 /324 AM CST THU JAN 23 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WIND CHILLS BETWEEN 10 AND 25 DEGREES BELOW ZERO ARE EXPECTED THIS MORNING AND AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND CHILLS BETWEEN 15 AND 25 DEGREES BELOW ZERO ARE EXPECTED FRIDAY MORNING. SNOW IS LIKELY FRIDAY NIGHT INTO EARLY SATURDAY MORNING. SNOW ACCUMULATIONS OF 2 TO 3 INCHES POSSIBLE. GUSTY WINDS ON FRIDAY AND SATURDAY MAY CREATE BLOWING SNOW AND REDUCED VISIBILITIES. SNOW IS LIKELY SUNDAY WITH ACCUMULATIONS POSSIBLE. A REINFORCING SHOT OF BITTERLY COLD TEMPERATURES AND DANGEROUS WIND CHILLS CAN BE EXPECTED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-004-MIZ077-078-240930- LA PORTE-ST. JOSEPH IN-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS 424 AM EST THU JAN 23 2014 /324 AM CST THU JAN 23 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WIND CHILLS BETWEEN 10 AND 20 DEGREES BELOW ZERO ARE EXPECTED THIS MORNING AND AGAIN TONIGHT. LAKE EFFECT SNOW SHOWERS AND AREAS OF BLOWING SNOW WILL IMPACT TRAVEL TODAY. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND CHILLS BETWEEN 15 AND 25 DEGREES BELOW ZERO ARE EXPECTED FRIDAY MORNING. SNOW IS LIKELY FRIDAY NIGHT INTO EARLY SATURDAY MORNING. SNOW ACCUMULATIONS OF 2 TO 3 INCHES POSSIBLE. GUSTY WINDS ON FRIDAY AND SATURDAY MAY CREATE BLOWING SNOW AND REDUCED VISIBILITIES. SNOW IS LIKELY SUNDAY WITH ACCUMULATIONS POSSIBLE. A REINFORCING SHOT OF BITTERLY COLD TEMPERATURES AND DANGEROUS WIND CHILLS CAN BE EXPECTED EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT SNOWFALL AMOUNTS WILL BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-240930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 424 AM EST THU JAN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT GUSTS TO 35 KNOT GALES ARE EXPECTED THIS MORNING. CONDITIONS WILL BE HAZARDOUS FOR SMALL CRAFT TODAY AND TONIGHT IN ICE FREE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GALES TO 45 KNOTS EXPECTED FRIDAY INTO FRIDAY EVENING. CONDITIONS WILL LIKELY BE HAZARDOUS FOR SMALL CRAFT FRIDAY AND SATURDAY IN ICE FREE AREAS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jan 23, 6:38 AM EST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
638 AM EST THU JAN 23 2014
INZ005-MIZ077>079-231230-
BERRIEN MI-CASS MI-ELKHART IN-ST. JOSEPH MI-
638 AM EST THU JAN 23 2014
...BAND OF LAKE EFFECT SNOW CONTINUING ACROSS CASS COUNTY AND
NORTHERN BERRIEN COUNTY...
AT 632 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BANDS OF MODERATE SNOW WITH SNOWFALL RATES OF ONE HALF INCH PER
HOUR...ALONG A LINE EXTENDING FROM 26 MILES NORTHWEST OF LAKE
MICHIGAN BEACH TO CASSOPOLIS. THE BAND WAS NEARLY STATIONARY.
VISIBILITIES IN THIS SNOW BAND WILL FALL BELOW ONE HALF MILE AT TIMES
WITH SNOWFALL ACCUMULATION UP TO A HALF INCH PER HOUR...CREATING
HAZARDOUS DRIVING CONDITIONS ON AREA ROADS.
LOCATIONS IN THE PATH OF THESE BANDS OF MODERATE SNOW INCLUDE...
BENTON HEIGHTS...BENTON HARBOR AND FAIR PLAIN...
ROADS WILL BE SNOW PACKED...SLICK AND HAZARDOUS. ALLOW EXTRA TIME TO
REACH YOUR DESTINATION SAFELY. SLOW DOWN AND LEAVE PLENTY OF SPACE
BETWEEN YOUR VEHICLE AND THE ONE AHEAD OF YOU.
LAT...LON 4225 8623 4207 8622 4207 8592 4194 8575
4174 8573 4176 8611 4206 8652 4211 8650
4225 8637
TIME...MOT...LOC 1136Z 089DEG 0KT 4247 8675 4191 8607Special weather statement, Jan 23, 7:41 AM EST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
741 AM EST THU JAN 23 2014
MIZ077-078-231315-
BERRIEN MI-CASS MI-
741 AM EST THU JAN 23 2014
...SPECIAL WEATHER STATEMENT...
AT 734 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BANDS OF HEAVY SNOW WITH SNOWFALL RATES OF 1 TO 2 INCHES PER
HOUR...ALONG A LINE EXTENDING FROM 52 MILES NORTH OF LAKE MICHIGAN
BEACH TO 29 MILES NORTH OF LAKE MICHIGAN BEACH TO 6 MILES NORTHEAST
OF DOWAGIAC...MOVING SOUTH SOUTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE BANDS OF VERY HEAVY SNOW INCLUDE...
DOWAGIAC...
CASSOPOLIS...
WATERVLIET AND PAW PAW LAKE...
WAKELEE...
PENN...
LA GRANGE...DONNELL LAKE AND DIAMOND LAKE...
THE INTENSITY OF THE LAKE EFFECT SNOW SHOWERS WILL BEGIN TO PICK UP
FROM NORTH TO SOUTH ACROSS BERRIEN AND WESTERN CASS COUNTIES IN
SOUTHWEST LOWER MICHIGAN AFTER 8 AM EST. PERIODS OF SIGNIFICANTLY
REDUCED VISIBILITIES OF LESS THAN ONE QUARTER OF A MILE ARE EXPECTED
IN THE HEAVIER SNOW BANDS THIS MORNING.
ROADS WILL BE SNOW PACKED...SLICK AND HAZARDOUS. ALLOW EXTRA TIME TO
REACH YOUR DESTINATION SAFELY. SLOW DOWN AND LEAVE PLENTY OF SPACE
BETWEEN YOUR VEHICLE AND THE ONE AHEAD OF YOU.
LAT...LON 8 4176 8633 4207 8652 4211 8650 4218
8642 4225 8637 4225 8623
TIME...MOT...LOC 1237Z 349DEG 15KT 4294 8656 4262 8646
4205 8603 MARSILI $$Local storm report, Jan 23, 9:20 AM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
920 AM EST THU JAN 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 NNE SOUTH BEND 41.72N 86.23W
01/23/2014 M3.0 INCH ST. JOSEPH IN COCORAHS
24 HOUR TOTAL
0700 AM SNOW 3 W NILES 41.84N 86.30W
01/23/2014 M3.1 INCH BERRIEN MI COCORAHS
24 HOUR TOTAL
0700 AM SNOW 2 SSE STEVENSVILLE 41.99N 86.51W
01/23/2014 M2.8 INCH BERRIEN MI COCORAHS
24 HOUR TOTAL
0800 AM SNOW 5 NNW DOWAGIAC 42.06N 86.14W
01/23/2014 M5.9 INCH CASS MI COCORAHS
24 HOUR TOTAL
&&
CEOLocal storm report, Jan 23, 9:58 AM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
958 AM EST THU JAN 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM SNOW SAINT JOSEPH 42.11N 86.48W
01/23/2014 M6.3 INCH BERRIEN MI TRAINED SPOTTER
STORM TOTAL SINCE WEDS AFTERNOON
&&
CEOSpecial weather statement, Jan 23, 10:37 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1037 AM EST THU JAN 23 2014
MIZ077-078-231630-
BERRIEN MI-CASS MI-
1037 AM EST THU JAN 23 2014
...SPECIAL WEATHER STATEMENT...
AT 1027 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BANDS OF VERY HEAVY SNOW WITH SNOWFALL RATES OF 1 TO 2 INCHES PER
HOUR...ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF LAKE
MICHIGAN BEACH TO WATERVLIET TO 7 MILES EAST OF EDWARDSBURG...MOVING
SOUTH AT 25 MPH.
VISIBILITIES IN THE HEAVIER SNOW BANDS WILL FALL BELOW ONE EIGHTH OF
A MILE AT TIMES...CREATING HAZARDOUS DRIVING CONDITIONS ON AREA
ROADS.
LOCATIONS IN THE PATH OF THESE BANDS OF VERY HEAVY SNOW INCLUDE...
BENTON HEIGHTS...
BENTON HARBOR...
DOWAGIAC...
ST. JOSEPH AND FAIR PLAIN...
NILES...
EDWARDSBURG...
BERRIEN SPRINGS...
ROADS WILL BE SNOW PACKED...SLICK AND HAZARDOUS. ALLOW EXTRA TIME TO
REACH YOUR DESTINATION SAFELY. SLOW DOWN AND LEAVE PLENTY OF SPACE
BETWEEN YOUR VEHICLE AND THE ONE AHEAD OF YOU. LAW ENFORCEMENT HAS
REPORTED NEAR WHITEOUT CONDITIONS AT TIMES WITH THESE HEAVIER SNOW
BANDS.
THE FOCUS FOR THE HEAVIER LAKE EFFECT SNOW SHOWERS IS EXPECTED TO
TEMPORARILY SHIFT OUT OF SOUTHWEST LOWER MICHIGAN AFTER 1230 PM EST.
LAT...LON 0 4179 8578 4177 8582 4177 8680 4190
8662 4211 8650 4218 8642 4224 8638 4225
8633
TIME...MOT...LOC 1535Z 351DEG 20KT 4227 8658 4208 8625
4178 8595Special weather statement, Jan 23, 10:54 AM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1054 AM EST THU JAN 23 2014
INZ003>005-MIZ077-231645-
BERRIEN MI-ELKHART IN-LA PORTE IN-ST. JOSEPH IN-
1054 AM EST THU JAN 23 2014
...SPECIAL WEATHER STATEMENT...
AT 1046 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BANDS OF HEAVY SNOW WITH SNOWFALL RATES OF 1 INCH PER HOUR...ALONG A
LINE EXTENDING FROM SIMONTON LAKE TO 23 MILES NORTH OF NEW CARLISLE
TO 27 MILES NORTH OF NEW CARLISLE...MOVING SOUTH AT 25 MPH.
VISIBILITIES IN THIS SNOW BAND WILL FALL BELOW ONE QUARTER MILE AT
TIMES WITH SNOWFALL ACCUMULATION AROUND AN INCH PER HOUR...CREATING
HAZARDOUS DRIVING CONDITIONS ON AREA ROADS.
LOCATIONS IN THE PATH OF THESE BANDS OF HEAVY SNOW INCLUDE...
SIMONTON LAKE....
GRANGER AND DUNLAP...
GEORGETOWN...
MISHAWAKA...
SOUTH BEND...
THE HEAVIER SNOW SHOWERS ARE EXPECTED TO REACH THE
INDIANA...MICHIGAN STATELINE BETWEEN 11 AM EST AND 1130 AM EST.
INTERSTATE 80 WILL BE IMPACTED BY THESE HEAVIER SNOW SHOWERS.
ROADS WILL BE SNOW PACKED...SLICK AND HAZARDOUS. ALLOW EXTRA TIME TO
REACH YOUR DESTINATION SAFELY. SLOW DOWN AND LEAVE PLENTY OF SPACE
BETWEEN YOUR VEHICLE AND THE ONE AHEAD OF YOU.
LAT...LON 4175 8685 4177 8683 4176 8585 4159 8582
4160 8685
TIME...MOT...LOC 1551Z 345DEG 21KT 4177 8592 4200 8641
4203 8669 MARSILI $$The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 3:34 AM EST | Wind Chill Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 33 hr |
| Jan 23, 4:20 AM EST | Gale Warning | IWX | 61 hr | |
| Jan 23, 10:54 AM EST | Special Weather Statement | IWX | Elkhart, Saint Joseph | 51 min |
| Jan 23, 5:40 AM EST | Special Weather Statement | IWX | Cass | 50 min |
| Jan 23, 6:38 AM EST | Special Weather Statement | IWX | Cass | 52 min |
| Jan 23, 7:41 AM EST | Special Weather Statement | IWX | Van Buren | 34 min |
| Jan 23, 10:37 AM EST | Special Weather Statement | IWX | Berrien, Cass | 53 min |
| Jan 23, 12:51 PM EST | Special Weather Statement | IWX | Berrien | 54 min |
Nearby
Small Craft Advisories in Indiana, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.